MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Abdominal Pain (1685); Hyperglycemia (1905); Lethargy (2560)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas and alleged that the patient experienced elevated blood glucose (bg) of 344 mg/dl with abdominal pain, extreme drowsiness, nausea, feeling a ¿flu-like¿ sickness, extreme fatigue and a loss of appetite associated with an alleged history settings issue.It was also reported that the patient was ¿pushing fluids¿.Reportedly, the patient remained on the pump and did not receive any treatment above and beyond the usual routine of diabetes care and management.It was reported that the patient received an empty cartridge warning over-night and did not realize it until the morning, which caused the patient to have a high bg level.This complaint is being reported because the alleged hyperglycemia was related to use error of the product.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7145277
Report Number2531779-2017-29271
Device Sequence Number19086152
Product Code LZG
UDI-Device Identifier10840406101010
UDI-Public10840406101010
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age5 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age12 YR
Patient Weight38